# SDR N3XR2014100100009

- Difficulty date: September 8, 2014
- Submitted: October 1, 2014
- Operation: General aviation
- Filed by: Embry-Riddle Aeronautical University Inc, repair station N3XR816N
- Aircraft: N110ER
- Make and model: Piper PA-28R-201
- Aircraft serial: 2844148
- Aircraft time: 159 hours
- System (JASC): 2701 · Control Column Section
- Part: Bushing
- Part number: 68273002
- Condition: Loose
- Location: Control Yoke
- Part time: 159 hours
- Stage of operation: TO
- How discovered: V
- Nature of condition: O
- Precautionary procedure: C

## Discrepancy

DURING TAKEOFF, THE PILOT'S CONTROL YOKE SHAFT BUSHING, MOVED AFT OF ITS MOUNTING AND WAS FREE OF THE INSTRUMENT PANEL.  THE TAKEOFF WAS ABORTED.  THIS OPERATOR HAS HAD 9 OCCURRENCES OF THIS FAILURE ON BOTH THE PILOT'S AND CO-PILOT'S CONTROL YOKE SHAFT.  THE TIMES OF THESE FAILURES WAS BETWEEN 11 AND 159 HOURS OF ACFT TT.  THERE WERE 2 OTHER EXCEPTIONS WITH 1 ACFT TT AT 5087.8.  THE PARTS WERE ASSEMBLED AS DESCRIBED IN BOTH THE MM AND THE IPC.  THE MM CHART 5 CALLS FOR O-RING LUBE TO BE USED ON THE BUSHING O-RING, YET, THERE IS A CAUTION BELOW STATING THAT NO LUBRICATION OF THE SHAFT IS ALLOWED, ONLY CLEANING WITH ALCOHOL.  DISCUSSION WITH THE MFG CLARIFIED THIS, EXPLAINING THAT ONCE LUBED, THE SHAFT SHOULD BE WIPED CLEAN. THAT COULD CAUSE CONFUSION.
